Eosinophilic rash secondary to temsirolimus

Mona Gandhi, Timothy Kuzel, Mario Lacouture*

*Corresponding author for this work

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

We present a case of a 73-year-old female with metastatic renal cell carcinoma, clear cell histologic subtype, who developed pruritic rash after 2 weeks of 25 mg weekly infusions of temsirolimus. Rash was located on bilateral antecubital areas and posterior knees. Skin biopsy showed spongiotic dermatitis with eosinophils. Based on history and clinical examination, a diagnosis of drug rash secondary to temsirolimus was made. Temsirolimus is a small-molecule inhibitor of the mammalian target of rapamycin (mTOR). Inhibition of mTOR kinase results in cell cycle arrest, antiangiogenesis, and apoptosis. The mechanism of skin toxicity is unknown; however, it can be hypothesized that there is a direct inhibitory effect on signaling pathways that regulate cell growth and tissue repair. The mTOR kinase inhibitor temsirolimus has shown great promise in increasing overall survival in patients with metastatic renal cell carcinoma. Dermatologic toxicities are among the most prevalent and necessitate early recognition and management, in order to maintain quality of life and consistent therapy. The patient presented was initiated on topical clobetasol resulting in rash resolution at a 2-week follow-up visit.

Original languageEnglish (US)
Pages (from-to)E34-E36
JournalClinical Genitourinary Cancer
Volume7
Issue number2
DOIs
StatePublished - Jan 1 2009

Keywords

  • Dermatitis
  • Pruritis

ASJC Scopus subject areas

  • Oncology
  • Urology

Fingerprint Dive into the research topics of 'Eosinophilic rash secondary to temsirolimus'. Together they form a unique fingerprint.

Cite this